Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2000, 1:47 AM MDT for Dawson County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2000, 1:47 AM MDT (07:47 UTC)
- Expired
- Jul 8, 2000, 2:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawson County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS55 KGGW 080747
SVRGGW
MTC021-080845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
147 AM MDT SAT JUL 8 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN NORTHEAST MONTANA
* UNTIL 245 AM MDT
* AT 143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF INTAKE...OR ABOUT 15 MILES
NORTH OF GLENDIVE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL EASTERN DAWSON COUNTY
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
LAT...LON 4713 10432 4726 10435 4736 10452 4761 10459
4762 10497 4770 10498 4770 10523 4779 10535
4719 10540 4698 10532 4687 10503 4686 10449
4699 10434
.END
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 8:05 PM MDT, 5 hours 42 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 805 PM MDT FRI JUL 7 2000 CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY. 00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE SOUTHEAST IN A SLGT RISK. TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA. GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633 GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633 PROTON
In the hours before
Local storm report, Jul 8, 1:33 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
133 AM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 10 WSW JORDAN MT 1.00 INCH HAIL
07/07/00 GARFIELD
1014 PM 4 E HILLSIDE MT 1.00 INCH HAIL
07/07/00 GARFIELD
0110 AM LINDSAY MT 0.75 INCH HAIL
07/08/00 DAWSONThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 7, 10:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jul 7, 10:06 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 69 min |
| Jul 7, 11:19 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 56 min |
| Jul 7, 11:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 64 min |
| Jul 8, 12:46 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 59 min |
| Jul 8, 7:55 AM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.